Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

HospitalBum

Member
  • Total Reviews

    0
  • Content Count

    22
  • Joined

  • Last visited

Community Reputation

0 Neutral

About HospitalBum

  • Rank
    New Member

Recent Profile Visitors

474 profile views
  1. Elmo, thanks for posting this. Like you said there is a dearth of information on this. I'm currently on my 3rd course (40mg/day, but im 70kg). My derm is really scared af about accutane, even though there is this movement of low-dose accutane. He is completely against it, and gets all fidgety when I bring it up! I talked to another derm in the US about this and she is completely open to doing this, but it still sounds like you need to justify the utilization to the derm, and then you deal with i
  2. Hey dawg. Very normal. You had your hand leaning on your bracelet that left indents on your hand, i suspect.
  3. Are you looking to get pregnant once more? If not, BC pills or spironolactone would be two less adverse drugs to look into.
  4. Hey Alishamte. I believe it would be basic blood work along with liver enzymes and lipids. This would spell out to: complete blood count (CBC), basic metabolic panel, liver enzymes (AST/ALT, alk phos), and lipid panel (cholesterols, TAG). I am not a medical professional so please take with a grain of salt. The main component would be the latter two tests.
  5. Do you think it's hormonal? There is a subsection for hormonal acne here. I saw that you've been on BC pills, and perhaps if it didnt work out, then it may not. How about spironolactone? It's another prescription med that many females use and are successful with. It's basically anti-androgenic (works again testosterone) to control acne. Accutane is something that would be considered by a derm. Their biggest concern will be your overall health, mentally and physically (e.g. liver enzymes), and be
  6. It's really by chance. There are no signs you can look for to see how you will be affected aside from expecting the common side-effects (e.g. dry lips). The more serious side-effects are more controversial (e.g. depression). Depression, among other conditions, can either be pre-existing, meaning was there before the treatment, or would have developed if the patient had not had taken accutane. It's still a topic that is under debate, but the rates of serious events while on accutane is slim overa
  7. It's really hard to say what kind of process is going on from your description of your skin, but since you mention scabbing, I'm assuming you broke some skin and its in the process of healing. The process of healing is complex, and just like if you were to cut your hand, it will undergo a series of steps to close up the original wound. In this process you're going to form scabs and it will feel tighter at some point. Depending on the severity of how much damage you've done, there may or may not
  8. Hey there. I'm from the US as well. I'm not aware of whether such information is made public - it certainly is a pain in the ass to find out which doctors are medically progressive enough to prescribe these types of medications and in ways that are off-label. One way you can start out is by calling specific dermatologist clinics and ask what the practice is like, and whether accutane is prescribed. Try to speak to one of the nurses, as secretaries typically aren't knowledgeable. Is there are rea
  9. Hey there. It's a little strange to suddenly break out while on bc pills. Some things can disrupt the effectiveness of bc pills, and cause you to break out. But i think it would be helpful to know more about you and your acne. How old are you and whats your history with acne?
  10. Hey bstarr. These issues are probably best to be taken up with your derm. Don't take these signs lightly. There are reports of joint effusion from the use of accutane. What that means is fluid expressed within the joint, and in your case, it would be the ankle. Although its not a severely damaging condition, its something that should be addressed especially to rule out other causes since this can be and be caused by something completely different. It's always safe to see a professional in person
  11. For someone so new to acne, that's a lot of new medications to prescribe, especially for small breakouts. Adapalene and BP both cause skin drying and irritation - you need to be modest with the amount you put on your face. I would add each one of these agents one at a time, as needed, maybe 2 weeks apart to let your skin adapt to the medicines. Starting with spironolactone like you are doing right now may be the best thing to do since many females use spironolactone alone to manage any breakouts
  12. Sorry to hear your situation...! Is it hair loss or breakage of strands, since there is a difference. The fact that this started 5 days after you started accutane probably isnt too convincing to the providers that accutane is the culprit; this is on top of it being an issue that you had in the past. It may have been a condition that was building up and coincidentally exacerbated when you took accutane. You also mentioned its dry and itchy. Although you can itch with alopecia areata, it could als
  13. So you think its something fungal? It doesn't look fungal, although I haven't done much research. Are they fluid filled? Is a dermatologist not an option?
  14. I've been on 2 courses of accutane for moderate cystic acne. I've responded within a few weeks as well. No initial breakouts both times. Not strange, but depends on how severe your acne is too. Thats just my experience! If you havent started yet, start moisurizing ahead of time so your skin dryness doesnt punch you in the face all of a sudden (no pun intended).
×